Alert archive / Alabama / Freeze Warnings in 2018

Freeze Warning 1, NWS Mobile, AL

March 8, 2018Greene County, Wayne County, Mississippi; Escambia County, Okaloosa County, Santa Rosa County, Florida; 12 counties in Alabama

NWS Mobile, AL issued this freeze warning at Mar 8, 2018, 4:05 AM CST for Greene County, Wayne County, Mississippi; Escambia County, Okaloosa County, Santa Rosa County, Florida; 12 counties in Alabama. It took effect at Mar 9, 2018, 12:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 8, 2018, 4:05 AM CST (10:05 UTC)
In effect from
Mar 9, 2018, 12:00 AM CST
Expired
Mar 9, 2018, 8:00 AM CST
In force
8 hr
Issued by
NWS Mobile, AL

Counties Baldwin County, AL, Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Mobile County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL, Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL, Greene County, MS, Wayne County, MS

The radar

The Mobile radar (KMOB), 102 km from the middle of the area, began a volume at 10:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 10.1 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2018-03-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2018-03-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1733 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

110 
WWUS74 KMOB 081005
NPWMOB

URGENT - WEATHER MESSAGE
National Weather Service Mobile AL
405 AM CST Thu Mar 8 2018

...FREEZING TEMPERATURES EXPECTED ACROSS NORTHERN PORTIONS OF THE
AREA LATE TONIGHT INTO EARLY FRIDAY MORNING...

.Temperatures are expected to drop to near or just below freezing
across portions of interior southeast Mississippi and interior 
southwest Alabama late tonight into early Friday morning. Areas of
frost will also be possible across the area during the same time 
period.

ALZ051>058-MSZ067-081900-
/O.UPG.KMOB.FZ.A.0001.180309T0600Z-180309T1400Z/
/O.NEW.KMOB.FZ.W.0001.180309T0600Z-180309T1400Z/
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Wayne-
Including the cities of Butler, Lisman, Silas, Chatom, Millry, 
Grove Hill, Jackson, Thomasville, Camden, Pine Hill, Homewood, 
Monroeville, Evergreen, Greenville, Brantley, Luverne, 
and Waynesboro
405 AM CST Thu Mar 8 2018

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST
FRIDAY...

The National Weather Service in Mobile has issued a Freeze
Warning, which is in effect from midnight tonight to 8 AM CST
Friday. The Freeze Watch is no longer in effect. 

* TEMPERATURE...A range of 30 to 32 degrees is expected.

* IMPACTS...Temperatures at or below freezing, along with areas 
  of frost, could kill sensitive plants and vegetation. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

ALZ059-060-081900-
/O.NEW.KMOB.FZ.W.0001.180309T0600Z-180309T1400Z/
Escambia-Covington-
Including the cities of Atmore, Brewton, Flomaton, Andalusia, 
and Opp
405 AM CST Thu Mar 8 2018

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST
FRIDAY...

The National Weather Service in Mobile has issued a Freeze
Warning, which is in effect from midnight tonight to 8 AM CST
Friday. 

* TEMPERATURE...A range of 30 to 32 degrees is expected.

* IMPACTS...Temperatures at or below freezing, along with areas 
  of frost, could kill sensitive plants and vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$
3 follow-up statements
448 
WWUS74 KMOB 081904
NPWMOB

URGENT - WEATHER MESSAGE
National Weather Service Mobile AL
104 PM CST Thu Mar 8 2018

...FREEZE WARNINGS AND FROST ADVISORIES ARE IN EFFECT FOR MOST OF
THE THE AREA OVERNIGHT INTO FRIDAY MORNING

.Temperatures are expected to drop to near or just below freezing
across parts of interior southeast Mississippi and interior 
southwest Alabama late tonight into early Friday morning. A few
normally colder locations closer to the coast may briefly fall to
just around freezing as well. Areas of frost will also be possible
across most of the area late tonight and early Friday morning. 
ALZ051>060-MSZ067-090315-
/O.CON.KMOB.FZ.W.0001.180309T0600Z-180309T1400Z/
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Wayne-
Including the cities of Butler, Lisman, Silas, Chatom, Millry, 
Grove Hill, Jackson, Thomasville, Camden, Pine Hill, Homewood, 
Monroeville, Evergreen, Greenville, Brantley, Luverne, Atmore, 
Brewton, Flomaton, Andalusia, Opp, and Waynesboro
104 PM CST Thu Mar 8 2018

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
CST FRIDAY...

* TEMPERATURE...A range of 30 to 32 degrees is expected.

* IMPACTS...Temperatures at or below freezing and widespread frost  
  could damage or kill sensitive plants and vegetation if left 
  unprotected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions could kill crops and other 
sensitive vegetation if left unprotected.

&&

$$

ALZ261>264-FLZ201-203-205-MSZ075-076-078-079-090315-
/O.NEW.KMOB.FR.Y.0001.180309T0600Z-180309T1400Z/
Mobile Inland-Baldwin Inland-Mobile Central-Baldwin Central-
Escambia Inland-Santa Rosa Inland-Okaloosa Inland-Perry-Greene-
Stone-George-
Including the cities of Citronelle, Saraland, Stockton, Mobile, 
Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, 
Spanish Fort, Century, Molino, Walnut Hill, Jay, Milton, 
Crestview, Beaumont, New Augusta, Richton, Leakesville, McLain, 
Wiggins, and Lucedale
104 PM CST Thu Mar 8 2018

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST
FRIDAY...

The National Weather Service in Mobile has issued a Frost
Advisory, which is in effect from midnight tonight to 8 AM CST
Friday. 

* TEMPERATURE...Falling to around 32 degrees late tonight. 
 
* FROST DURATION...6 TO 8 hours.

* IMPACTS...Widespread frost could damage or kill sensitive plants
  and vegetation if left unprotected

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
346 
WWUS74 KMOB 082356
NPWMOB

URGENT - WEATHER MESSAGE
National Weather Service Mobile AL
556 PM CST Thu Mar 8 2018

...FREEZE WARNING IN EFFECT FOR MOST OF THE THE AREA OVERNIGHT 
INTO FRIDAY MORNING...

.Temperatures are expected to drop to near or just below freezing
late tonight across parts of interior southeast Mississippi, much
of southwest and south central Alabama, and the interior portion 
of the western Florida panhandle. A few normally colder locations 
closer to the coast may briefly fall to just around freezing as 
well. Areas of frost will also be possible across most of the area
late tonight and early Friday morning.

ALZ261-262-FLZ201-203-205-MSZ076-090800-
/O.UPG.KMOB.FR.Y.0001.180309T0600Z-180309T1400Z/
/O.EXA.KMOB.FZ.W.0001.180309T0600Z-180309T1400Z/
Mobile Inland-Baldwin Inland-Escambia Inland-Santa Rosa Inland-
Okaloosa Inland-Greene-
Including the cities of Citronelle, Saraland, Stockton, Century, 
Molino, Walnut Hill, Jay, Milton, Crestview, Leakesville, 
and McLain
556 PM CST Thu Mar 8 2018

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST
FRIDAY...

The National Weather Service in Mobile has issued a Freeze
Warning, which is in effect from midnight tonight to 8 AM CST
Friday. The Frost Advisory is no longer in effect. 

* TEMPERATURE...A range of 30 to 32 degrees is expected.

* IMPACTS...Temperatures at or below freezing and widespread 
  frost could damage or kill sensitive plants and vegetation if 
  left unprotected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

ALZ051>060-MSZ067-090800-
/O.CON.KMOB.FZ.W.0001.180309T0600Z-180309T1400Z/
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Wayne-
Including the cities of Butler, Lisman, Silas, Chatom, Millry, 
Grove Hill, Jackson, Thomasville, Camden, Pine Hill, Homewood, 
Monroeville, Evergreen, Greenville, Brantley, Luverne, Atmore, 
Brewton, Flomaton, Andalusia, Opp, and Waynesboro
556 PM CST Thu Mar 8 2018

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
CST FRIDAY...

* TEMPERATURE...A range of 30 to 32 degrees is expected.

* IMPACTS...Temperatures at or below freezing and widespread 
  frost could damage or kill sensitive plants and vegetation if 
  left unprotected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions could kill crops and other
sensitive vegetation if left unprotected.

&&

$$

ALZ263-264-MSZ075-078-079-090800-
/O.CON.KMOB.FR.Y.0001.180309T0600Z-180309T1400Z/
Mobile Central-Baldwin Central-Perry-Stone-George-
Including the cities of Mobile, Prichard, Theodore, Bay Minette, 
Daphne, Fairhope, Foley, Spanish Fort, Beaumont, New Augusta, 
Richton, Wiggins, and Lucedale
556 PM CST Thu Mar 8 2018

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
CST FRIDAY...

* TEMPERATURE...Falling to just above freezing late tonight.

* FROST DURATION...6 TO 8 hours.

* IMPACTS...Widespread frost could damage or kill sensitive plants
  and vegetation if left unprotected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants should be covered, brought indoors or
otherwise protected.

&&

$$
191 
WWUS74 KMOB 090811
NPWMOB

URGENT - WEATHER MESSAGE
National Weather Service Mobile AL
211 AM CST Fri Mar 9 2018

...FREEZE WARNING REMAINS IN EFFECT FOR MOST OF THE THE AREA 
OVERNIGHT INTO EARLY FRIDAY MORNING...

.Temperatures are expected to drop to near or just below freezing
overnight across parts of interior southeast Mississippi, much of
southwest and south central Alabama, and the interior portion of 
the western Florida panhandle. A few normally colder locations 
closer to the coast may also briefly fall to just around freezing.
Areas of frost will also be possible across most of the area late
tonight and early Friday morning.

ALZ051>060-261-262-FLZ201-203-205-MSZ067-076-091400-
/O.CON.KMOB.FZ.W.0001.000000T0000Z-180309T1400Z/
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Escambia Inland-
Santa Rosa Inland-Okaloosa Inland-Wayne-Greene-
Including the cities of Butler, Lisman, Silas, Chatom, Millry, 
Grove Hill, Jackson, Thomasville, Camden, Pine Hill, Homewood, 
Monroeville, Evergreen, Greenville, Brantley, Luverne, Atmore, 
Brewton, Flomaton, Andalusia, Opp, Citronelle, Saraland, 
Stockton, Century, Molino, Walnut Hill, Jay, Milton, Crestview, 
Waynesboro, Leakesville, and McLain
211 AM CST Fri Mar 9 2018

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING...

* TEMPERATURE...A range of 30 to 32 degrees is expected.

* IMPACTS...Temperatures at or below freezing and widespread 
  frost could damage or kill sensitive plants and vegetation if 
  left unprotected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

ALZ263-264-MSZ075-078-079-091400-
/O.CON.KMOB.FR.Y.0001.000000T0000Z-180309T1400Z/
Mobile Central-Baldwin Central-Perry-Stone-George-
Including the cities of Mobile, Prichard, Theodore, Bay Minette, 
Daphne, Fairhope, Foley, Spanish Fort, Beaumont, New Augusta, 
Richton, Wiggins, and Lucedale
211 AM CST Fri Mar 9 2018

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING...

* TEMPERATURE...Falling to just above freezing late tonight.

* FROST DURATION...6 to 8 hours.

* IMPACTS...Widespread frost could damage or kill sensitive 
  plants and vegetation if left unprotected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants should be covered, brought indoors or
otherwise protected.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this freeze warning went out at Mar 7, 11:35 PM CST, 4 hours 30 minutes earlier.

Area forecast discussion, Mar 7, 11:35 PM CST, 4 hours 30 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
1135 PM CST Wed Mar 7 2018

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...
06Z issuance...VFR ceilings and visibilities will prevail along
the north central gulf coast region over the next 24 hours.
Northerly winds at 5 to 10 knots overnight will increase to 10
to 15 knots with gusts to near 20 knots throughout the day
Thursday. /22

&&

.PREV DISCUSSION... /issued 403 PM CST Wed Mar 7 2018/

NEAR TERM /Now Through Thursday/...Northerly flow continues
tonight with a second push of colder air expected from a shortwave
diving south over the Plains. The push from the shortwave is
expected to bring more cooler air in, but in a more gentle manner,
with winds becoming lighter, but not quite calm. With the lighter
winds, and temps dropping to the mid to lower 30s across the
majority of the area, patchy light frost is possible over some
localities north of I10. With wind speed being borderline to a bit
too strong for frost development, an inherited patchy frost coverage
looks good for this package, so have not modified.

For Thursday, the cool air continues to keep daytime temps well
below seasonal. The only expected cloud cover is some possible
stratus along and south of the coast. 16/SM

SHORT TERM /Thursday night Through Saturday night/...the center
of the surface high pressure located to the west of the forecast
area late Wednesday will drift east and be located almost directly
over the forecast area by late Thursday night. With this winds
will become nearly calm Thursday night, and with clear skies and
relatively low dew points, expect min temperatures to drop into
the 30s across almost the entire forecast area, except along the
immediate coast where some low 40s will be possible. Over the
northern third of the forecast area, generally along and north of
roughly the Highway 84 corridor, will likely see more widespread
temperatures in the lower 30s on Thursday night vs tonight. As
such, we have opted to issue a Freeze Watch for tomorrow night for
those northern areas of the forecast area. In addition, we are
likely to see an increased potential for more widespread frost on
Thursday night, with areas of frost possibly down as far south as
the I-10 corridor.

The ridge axis shift to our east by late Friday, with a light to
moderate return flow redeveloping over the area. This will bring a
moderation of temps and dewpoints. The onshore flow continues but
increases Saturday through early Sunday as a developing storm
system over Texas begins to move east toward our forecast area.

12/DS

LONG TERM /Sunday Through Wednesday/...Models fairly similar in
showing the surface low pressure and associated cold front moving
east across our forecast area generally late Saturday night
through Sunday timeframe. Scattered to numerous showers or
thunderstorms are expected with the passage of this system. There
remains considerable uncertainty with this system as far as the
potential of severe storms and the timing of the frontal passage.
Will maintain the wording in the Hazardous Weather Outlook,
however this uncertainty makes it impossible to nail down any
specific threat area at this time other than to say we expect an
active pattern mid to late weekend. Drier and cooler conditions
return by Tuesday. 12/DS

MARINE...Moderate to strong offshore flow continues into early
Friday, then transition to onshore by friday night as surface high
pressure passover and east of the area. The onshore flow is expected
to strengthen Saturday as a front approaches the area, then become
offshore Saturday night as the front passes. Winds remain offshore
the rest of the weekend into mid week as surface high pressure
slowly moves east towards the area. 16/SM

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Freeze Watch from late Thursday night through Friday morning for
     ALZ051>058.

FL...None.
MS...Freeze Watch from late Thursday night through Friday morning for
     MSZ067.

GM...Small Craft Advisory until 10 AM CST Thursday for GMZ631-632-650-
     655-670-675.

&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Mar 7, 3:48 PM CST, 12 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
348 PM CST Wed Mar 7 2018

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-082200-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
348 PM CST Wed Mar 7 2018

This Hazardous Weather Outlook is for portions of south central
Alabama...southwest Alabama...northwest Florida and southeast
Mississippi.

.DAY ONE...This Afternoon and Tonight

There is a moderate risk of rip currents along the Alabama and
western Florida panhandle beaches through tonight.

Temperatures are expected to drop into the lower to mid 30s over
interior portions of the region tonight. A few locations could
briefly hit freezing along and north of Highway 84. Patchy frost
may develop over interior portions of the region late tonight
through early Thursday morning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Unseasonably cold temperatures are expected again Thursday night,
with overnight lows in the lower to mid 30s expected over much of the
interior, with isolated locations possibly briefly reaching the
freezing mark. The cool temperatures will combine with calm winds
to bring a great chance of front to areas north of Interstate.

There will be an increasing chance of showers and thunderstorms
across the region this weekend. The environment could become
favorable for severe weather this weekend, but confidence remains low
on the timing, intensity and location of the severe weather threat.

.SPOTTER INFORMATION STATEMENT...

Activation of SkyWarn Severe Storm Spotter networks is not
expected through Tuesday.

GMZ633>636-082200-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
348 PM CST Wed Mar 7 2018

This Hazardous Weather Outlook is for portions of the coastal
waters of Alabama and northwest Florida.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Hazardous conditions for small craft will be possible this weekend.

There will be an increasing chance of showers and thunderstorms over
the marine area this weekend. A few strong to severe storms will be
possible.

GMZ630>632-650-655-670-675-082200-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
348 PM CST Wed Mar 7 2018

...SMALL CRAFT ADVISORY IN EFFECT TONIGHT...

This Hazardous Weather Outlook is for portions of the coastal
waters of Alabama and northwest Florida.

.DAY ONE...This Afternoon and Tonight

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Hazardous conditions for small craft will be possible this weekend.

There will be an increasing chance of showers and thunderstorms over
the marine area this weekend. A few strong to severe storms will be
possible.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 1:04 PM CSTFrost AdvisoryMOBGeorge, Greene, Perry, Stone19 hr

Nearby

Freeze Warnings in Alabama, 2018Freeze Warnings in Florida, 2018Freeze Warnings in Mississippi, 2018Every freeze warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.